MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5092-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition: the echelon-14 micro catheter was returned for analysis within a shipping box, within shrink wrap, within an opened echelon-14 outer carton and within an echelon-14 inner pouch.Visual inspection/damage location details: the echelon-14 micro catheter was found cut at ~147.8cm from the distal end with the inner braid also cut.The proximal segment, including the hub, was not returned for analysis.The distal ~1.5cm of the echelon-14 micro catheter was found shaped.The distal tip and distal marker band were found ovalized.Testing/analysis: the echelon-14 micro catheter could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance during device delivery¿ could not be confirmed but cannot be ruled out.Resistance testing could not be performed as the micro catheter was cut, and the hub/proximal micro catheter were not returned.The cause of the cut cannot be determined.It is possible the ovalized catheter tip contributed towards the resistance.Possible causes for catheter damage include, but not limited to, patient vessel tortuosity, insufficient continuous flush, guidewire/coil damage, or insufficient device hydration.The cause of the catheter damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during introduction into two echelon 14 microcatheters, an axium coil encountered resistance and could not be pushed into the catheter.No patient symptoms or complications were associated with this event.The patient was undergoing coil embolization surgery for treatment of a cerebral aneurysm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Ancillary devices included: axium coil.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24246105
Report Number2029214-2026-00209
Device Sequence Number9618351
Product Code KRA
UDI-Device Identifier00847536005983
UDI-Public(01)00847536005983(17)261021(10)B806491
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5092-150
Device Catalogue Number105-5092-150
Device Lot NumberB806491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale